Propecia impact may be permanent
  • Mon, 07/16/2012 - 12:30pm

In April, WebMD reported that hair growth drug Propecia would soon bear new labels warning of a potential decrease in the desire to have sex, an inability to ejaculate, and an inability to have an orgasm. Now a George Washington University study published in the Journal of Sexual Medicine suggests the side effect may be permanent.

According to NBC, the drug was originally meant to treat benign prostate complications, but since a side effect was hair growth, the drug was also FDA approved to treat baldness. Since then, many who’ve used Propecia have suffered from sexual dysfunction.

This prompted Dr. Michael Irwig to conduct a study of 54 Propecia-takers aged 40 and under whom he recruited from forum Propeciahelp.com.

Time reported that study participants claimed to experience “erectile dysfunction, low libido, trouble having an orgasm, and shrinking and painful genitals. Some men also reported neurological problems like depression, anxiety and cognitive haziness."

Irwig stated that 96 percent of the men suffered sexual dysfunction for a year or longer after discontinuing the pill.

“Our findings make me suspicious that this drug may have done permanent damage to these men,” Irwig reportedly told ABC News.

Categories: 

About the Contributor

Kaitlin Gill
Cleveland
I report on news regarding product safety concerns for individuals and families.

Related Posts